Alert archive / Mississippi / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 207, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Aug 26, 2000, 7:53 PM CDT for Hancock County, Mississippi. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 26, 2000, 7:53 PM CDT (00:53 UTC)
- Expired
- Aug 26, 2000, 8:30 PM CDT
- In force
- 37 min
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.9 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1635 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 60 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLIX 270056 SVRNEW MSC045-270130- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 753 PM CDT SAT AUG 26 2000 THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI * UNTIL 830 PM CDT * AT 748 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER NORTHWEST HANCOCK COUNTY...OR ABOUT 24 MILES NORTHWEST OF KILN ...MOVING SOUTHWEST AT 15 MPH. THIS IS A DANGEROUS STORM WITH DAMAGING WINDS...STAY INDOORS AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPOPRT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN NEW ORLEANS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 2:28 PM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Aug 26, 2:28 PM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 228 PM CDT SAT AUG 26 2000 MID/UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL CONTINUE TO BE THE DOMINATE WEATHER FEATURE DURING THIS FORECAST PERIOD. THIS WILL MEAN A CONTINUATION OF ABOVE NORMAL TEMPERATURES AND BELOW NORMAL POPS. MODELS GRADUALLY SHIFT THIS RIDGE A LITTLE TO THE E AND NE WITH TIME. THE FLOW ALOFT WILL REMAIN FROM THE N AND NE WITH THE MID AND UPPER LEVELS OF THE ATMOSPHERE REMAINING QUITE DRY. A NUMBER OF SHORTWAVES MOVING AROUND THE PERIPHERY OF THE RIDGE SHOULD MAINLY AFFECT AREAS TO THE E AND NE OF THE FORECAST AREA DURING THE PERIOD. A WEAK SEA BREEZE SUN AND MON AFTERNOON MAY SERVE AS A FOCUS FOR CONVECTION...HOWEVER WILL ONLY INDICATE ISOLATED TO WIDELY SCATTERED POPS THROUGH THE PERIOD. MCB 70/97/71/96 1101 BTR 74/95/74/95 1101 MSY 76/95/76/94 1101 GPT 73/94/73/93 1212 .NEW...NONE LA...NONE. MS...NONE. 11
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 7:14 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 46 min |
| Aug 26, 7:36 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 24 min |
| Aug 26, 7:59 PM CDT | Severe Thunderstorm Warning | LIX | Pike | 31 min |
| Aug 26, 8:27 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 48 min |
| Aug 27, 5:24 PM CDT | Severe Thunderstorm Warning | LIX | Pearl River | 66 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.